Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 74, NWS Grand Forks, ND

June 24, 2007Kittson County, Roseau County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 24, 2007, 8:28 PM CDT for Kittson County, Roseau County, Minnesota. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2007, 8:28 PM CDT (01:28 UTC)
Expired
Jun 24, 2007, 9:30 PM CDT
In force
62 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

Counties Kittson County, MN, Roseau County, MN

What was reported inside it

TimeReportWhereRemark
Jun 24, 8:40 PM CDTHAIL 1.55 Ssw Caribou, MN
Jun 24, 8:53 PM CDTTORNADO 11 Sse Haug, MNTORNADO TOUCHDOWN REPORTED AROUND 7 MILES NORTH OF GREENBUSH...OR 1 SSE OF HAUG. TORNADO TRACKED FOR ABOUT 3 MILES TO AROUND 4 WNW OF BADGER BY 9 PM CDT. POWER POLES AND LINES WERE TAKEN DOWN AND SEVERAL TREES WERE SNAPPED OFF ALONG THIS ROUTE. DAMAGE INDICATE
Jun 24, 8:54 PM CDTTORNADO7 N Greenbush, MNTONRADO REPORTED 4-7 MILES N OF GREENBUSH. LATER REPORT RECEIVED CONFIRMED TORNADO WAS 7 MILES NORTH OF GREENBUSH.
Jun 24, 8:59 PM CDTTORNADO5 Nne Greenbush, MNTORNADO REPORTED ON GROUND MOVING TO THE EAST-SOUTHEAST. TORNADO WAS DISSIPATING AT TIME OF CALL.
Jun 24, 9:26 PM CDTTORNADO 07 W Roseau, MNHAM RADIO RELAYED REPORT FROM LOCAL RADIO STATION OF A BRIEF TORNADO NEAR FOX OR 7 MILES WEST OF ROSEAU. NO SIGNIFCANT DAMAGE WAS DETECTED.
Jun 24, 9:26 PM CDTTORNADO7 W Roseau, MNHAM RADIO RELAYED REPORT FROM LOCAL RADIO STATION OF A TORNADO NEAR FOX OR 7 MILES WEST OF ROSEAU.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 1.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1357 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 250128
SVRFGF
MNC069-135-250230-
/O.NEW.KFGF.SV.W.0074.070625T0128Z-070625T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
828 PM CDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KITTSON COUNTY IN NORTHWEST MINNESOTA...
  NORTHWESTERN ROSEAU COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 930 PM CDT

* AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
  NORTH OF HAUG TO 4 MILES SOUTH OF LANCASTER...MOVING TO THE EAST AT
  20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE BRONSON AT 850 PM CDT...
  HALMA AND HAUG AT 900 PM CDT...
  LEO AND FOX AT 910 PM CDT...
  BADGER AT 920 PM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4899 9614 4899 9673 4880 9706 4861 9649
      4880 9571

$$
DK
2 follow-up statements
000 
WWUS53 KFGF 250145
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
845 PM CDT SUN JUN 24 2007

MNC135-250155-
/O.CAN.KFGF.SV.W.0074.000000T0000Z-070625T0230Z/
ROSEAU MN-
845 PM CDT SUN JUN 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR ROSEAU COUNTY IS CANCELLED 
AND HAS BEEN REPLACED BY A TORNADO WARNING...

LAT...LON 4898 9642 4899 9673 4880 9706 4861 9651
      4863 9641

$$

MNC069-250230-
/O.CON.KFGF.SV.W.0074.000000T0000Z-070625T0230Z/
KITTSON MN-
845 PM CDT SUN JUN 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR KITTSON COUNTY...

AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF
PINECREEK TO 6 MILES NORTH OF LAKE BRONSON...MOVING TO THE EAST AT 20
MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL EASTERN KITTSON COUNTY AT 900 PM CDT

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4898 9642 4899 9673 4880 9706 4861 9651
      4863 9641

$$
DK
000 
WWUS53 KFGF 250221
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
922 PM CDT SUN JUN 24 2007

MNC069-250232-
/O.EXP.KFGF.SV.W.0074.000000T0000Z-070625T0230Z/
KITTSON MN-
922 PM CDT SUN JUN 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KITTSON COUNTY WILL
EXPIRE AT 930 PM CDT...

DOPPLER RADAR INDICATED THE STORMS WERE NO LONGER SEVERE AND SO THE
WARNING WILL BE ALLOWED TO EXPIRE AT 930 PM CDT. 

LAT...LON 4898 9642 4899 9673 4880 9706 4861 9651
      4863 9641

$$

DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:15 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 24, 8:15 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
815 PM CDT SUN JUN 24 2007

FORECAST CHALLENGE CONCERNS DEEP CONVECTION POTENTIAL.

CONVECTION TRYING TO GET GOING AT THIS TIME ALONG SW-NE ORIENTED
BOUNDARY THROUGH DVL AREA TO NEAR HCO. NO SURPRISE HERE AS 70 DEGREE
DEWPOINTS POOLING ALONG BOUNDARY AND FRONTAL ZONE SHOWING LEAST
AMOUNT OF CAPPING AND HIGHEST CAPE. MADE SOME MINOR ADJUSTMENTS TO
POPS KEEPING HIGHEST POPS ALONG BOUNDARY. FARTHER SOUTH AND EAST
AIRMASS STRONGLY CAPPED AND STILL FEEL TSRA NOT AN ISSUE. OVERALL
FORECAST IN GOOD SHAPE WITH ONLY MINOR ADJUSTMENTS PLANNED.

&&

.AVIATION...VFR CONDITIONS GFK...FAR...BJI AREAS. MVFR CIGS/VSBY
CONFINED TO STRONGER CONVECTION ALONG BOUNDARY FROM DVL-HCO
OVERNIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, Jun 24, 6:55 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
655 AM CDT SUN JUN 24 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
655 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF EASTERN
NORTH DAKOTA AND NORTHWEST MINNESOTA LATE THIS AFTERNOON AND
OVERNIGHT. A FRONT WILL BECOME STATIONARY THIS AFTERNOON NEAR A
LINE FROM VALLEY CITY TO GRAND FORKS AND ROSEAU. THUNDERSTORMS
WILL FORM NEAR AND NORTH OF THE FRONT WITH THE MAIN THREAT BEING
LARGE HAIL AND DAMAGING WINDS THOUGH AN ISOLATED TORNADO IS ALSO
POSSIBLE.

RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED
RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF
THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE
LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE OVER EASTERN NORTH DAKOTA
AND THE NORTHERN RED RIVER VALLEY LATE ON MONDAY. THE GREATEST
THREAT WILL BE IN THE DEVILS LAKE BASIN FOR LARGE HAIL...DAMAGING
WIND AND A POSSIBLE TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND AGAIN MONDAY.

GV

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:40 PM CDTTornado WarningFGFRoseau65 min
Jun 24, 9:44 PM CDTTornado WarningFGFRoseau51 min
Jun 24, 9:51 PM CDTTornado WarningFGFLake of the Woods54 min
Jun 25, 12:21 PM CDTTornado WarningFGFRoseau54 min
Jun 25, 12:41 PM CDTTornado WarningFGFKittson, Roseau49 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.